Heavy Rain, Ward
- When
- May 30, 12:00 AM CST to 6:00 PM CST
- Where
- Ward County, Minot
- Reported by
- ASOS
- Coordinates
- 48.230, -101.280
Over two inches of rain fell over an 18 hour period. Much of this rain fell during the afternoon.
Slow moving and redeveloping thunderstorms brought heavy rainfall to portions of north central North Dakota May 30th. Flash flooding conditions occurred across central Ward County, including the city of Minot, due to the heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Slow moving and redeveloping thunderstorms brought heavy rainfall to portions of north central North Dakota May 30th. Flash flooding conditions occurred across central Ward County, including the city of Minot, due to the heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at May 29, 11:51 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1251 AM CDT MON MAY 30 2011 .UPDATE...LOWERED POPS IN THE SOUTHEAST COUNTIES. EXTENDED SLIGHT CHANCE OF TSTMS TO SOUTHWEST CORNER. NO OTHER CHANGES. && .DISCUSSION...MID LEVEL CAPE CONTINUES TO SHOW STABILITY ACROSS THE STATE ALTHOUGH LIGHTNING DETECTION SHOWS A LINE OF THUNDERSTORMS ACROSS WESTERN NORTH DAKOTA MOVING NORTH. THUNDERSTORMS WILL ENTER STABLE AIR MASS AND SHOULD DISSIPATE...BUT INSTABILITY LIKELY TO EXTEND NORTH WITH TIME SO WILL EXTEND SLIGHT CHANCE OF TSTMS TO THE SOUTHWEST. IN THE SOUTHEAST COUNTIES...APPEARS FAIRLY STABLE AT THIS TIME AND HAVE DROPPED POPS TO THE CHANCE CATEGORY. THUNDERSTORMS IN SOUTHEAST SOUTH DAKOTA ARE MOVING NORTH...BUT WILL TAKE SEVERAL HOURS TO REACH THE STATE LINE. REST OF THE FORECAST LOOKS OK. && .AVIATION...VFR-MVFR CIGS PERSIST ACROSS WESTERN AND CENTRAL ND AS MOISTURE CONTINUES TO LIFT AHEAD OF DEVELOPING LOW PRESSURE. AS THE MOISTURE INCREASES...EXPECT PRECIP PRESENT IN WESTERN ND TO GRADUALLY SPREAD OVER THE ALL THE TAF SITES THROUGH THE MORNING. VISIBILITIES ARE EXPECTED TO DECREASE AS WELL...WITH KDIK EXPECTED TO DROP INTO THE MVFR CATEGORY. THE SFC PRESSURE GRADIENT IS EXPECTED TO TIGHTEN ALSO AS THE LOW DEEPENS...THUS EXPECT WINDS TO INCREASE BY 12Z ACROSS MOST OF THE AREA...AND GUSTS CAN BE EXPECTED GENERALLY FROM 20-30 KTS. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH TUESDAY EVENING FOR NDZ001>004-009>012- 017>019-021-031>033-040-041-043-044. HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR NDZ001>003-009>011-017>023-025-031>037-040>048-050-051. && TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT SUN MAY 29 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-302100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 350 PM CDT SUN MAY 29 2011 /250 PM MDT SUN MAY 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT FLOOD WARNINGS ARE IN EFFECT ACROSS THE COUNTY WARNING AREA. HEAVY RAIN IS POSSIBLE TONIGHT...AND A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA TONIGHT THROUGH TUESDAY EVENING. PLEASE SEE WWW.WEATHER.GOV/BIS FOR FURTHER DETAILS. THERE IS A CHANCE FOR THUNDERSTORMS OVER SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA OVERNIGHT. A FEW STRONGER STORMS ARE POSSIBLE WITH LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAVY RAIN IS POSSIBLE MONDAY THROUGH TUESDAY AFTERNOON...AND A FLOOD WATCH HAS BEEN ISSUED FOR WESTERN AND NORTH CENTRAL NORTH DAKOTA FOR THIS TIME FRAME. STRONG WINDS ARE ALSO FORECAST ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA ON TUESDAY. A HIGH WIND WATCH IS IN EFFECT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING...AND ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NH
The national radar mosaic for the moment the first event began.
1 heavy rain, 1 flash flood. Local standard time, as filed.
Over two inches of rain fell over an 18 hour period. Much of this rain fell during the afternoon.
Heavy rain resulted in flash flooding conditions in the city of Minot during the late afternoon.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, May 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304102, 304104.